MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT20AN40NSE087N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the size disappeared before the reprocessing cycle.Additional information was received indicating that the obturator was distorted and melted during post cleaning.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was unable to be performed since no lot number was provided.The provided picture showed a melted obturator and did not show the neck flange where the print is applied.Two devices were returned: sample one appeared to have been older / used more due to the discoloration / yellowing of the silicone than sample 2.Visual inspection of the two returned device showed that the print on the neck flange and was clearly visible.Neck flanges on custom devices are screen printed and a sealant is applied to the print to mitigate removal, it is likely the sealant was either not applied or the solution/cleaner that was applied to the device removed the sealant and print.The review of the returned obturators could not identify the cause of the distortion.The plastic handle appeared to be melted by a chemical rather than heat, but could be a combination of an inappropriate solution / cleaner and heat.Since no information on what was used to clean or the method used to reprocess the devices was provided by the complainant, a root cause could not be determined solely on examining the returned sample.This is the first complaint of an obturator melting.No corrective actions are planned at this time.Operator of device: unknown this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15470553
Report Number3012307300-2022-20192
Device Sequence Number4468655
Product Code JOH
UDI-Device Identifier15019517218299
UDI-Public15019517218299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberFT20AN40NSE087N
Device Catalogue NumberFT20AN40NSE087N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown